Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 259, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Jun 15, 2001, 1:15 AM CDT for Arkansas County, Arkansas. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 15, 2001, 1:15 AM CDT (06:15 UTC)
- Expired
- Jun 15, 2001, 2:15 AM CDT
- In force
- 60 min
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Arkansas County, AR
The radar
The Little Rock radar (KLZK), 101 km from the middle of the area, began a volume at 06:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 1:40 AM CDT | Thunderstorm Wind 50 E | De Witt, AR | Thunderstorm winds downed some large tree limbs and power lines. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 6.3 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3314 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 991 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:20 PM CDT, 9 hours 55 minutes earlier.
Area forecast discussion, Jun 14, 3:20 PM CDT, 9 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 320 PM CDT THU JUN 14 2001 OBVIOUS FORECAST CONCERN WILL BE WITH THE 1ST AND EARLY 2ND PERIODS AS COLD FRONT MARCHES THROUGH THE STATE FROM NORTHWEST TO SOUTHEAST. MODELS IN FAIRLY GOOD AGREEMENT ON TIMING...THOUGH ETA/NGM SEEM JUST A BIT SLOWER. THUS...WILL HOLD ONTO POPS INTO THE DAY FRI... ESPECIALLY OVER THE SOUTHEAST HALF OF THE FORECAST AREA. LOOKS LIKE SEVERE WEATHER THREAT WILL BE WIDESPREAD OVERNIGHT...WITH BEST CHANCES BEFORE MIDNIGHT OVER THE WEST AND AFTER MIDNIGHT FURTHER EAST INTO CENTRAL...AND EVENTUALLY EASTERN AR. MISSING SOME UPPER LEVEL DYNAMICS...BUT MID/LOWER LEVEL PARAMETERS AND INSTABILITY ARE VERY SUPPORTIVE OF SEVERE STORMS IN EASTERN OK THIS EVENING. SEVERE THREAT MAY DECREASE SOMEWHAT AFTER MIDNIGHT AS HEATING WILL BE LOST AND MOST OF THE UPPER SUPPORT BRUSHES BY TO THE NORTH. HOWEVER...STILL THINK SVR CHANCES ARE HIGH ENOUGH OVER THE EASTERN ZONES TO WARRANT A MENTION IN THE ZONES. WILL HANG ON TO POPS FRIDAY MORNING SOUTHEAST HALF. MAY EVEN BE ENOUGH RESIDUAL MOISTURE ACROSS THE FAR SOUTHEAST ZONES FRI AFTERNOON FOR SOME REDEVELOPMENT...BUT THINK MOST OF THE FORCING WILL BE EAST OF THE REGION BY THEN. LOOKS HIGH AND DRY SAT-MON AS UPPER HIGH BUILDS BACK IN AND TAKES RESIDENCE. AIR WILL BE A BIT DRIER SAT-SUN...BUT WILL HEAT UP WELL IN THE AFTERNOON. COULD SEE SOME 30-35 DEGREE DIOURNAL TEMP CHANGES OVER THE WEEKEND. WILL STAY CLOSE TO THE AVN/NGM MOS TEMPS. (45) .LIT...NONE
In the hours before
Special weather statement, Jun 14, 11:48 PM CDT, 1 hour 27 minutes before
ARZ013-022-038-042-150530- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1148 PM CDT THU JUN 14 2001 SEVERE THUNDERSTORM WATCH NUMBER 431 WHICH WAS ISSUED EARLIER THIS EVENING IS NO LONGER IN EFFECT FOR THE FOLLOWING COUNTIES IN NORTHERN AND WESTERN ARKANSAS... ...SEARCY...POPE...YELL...AND GARLAND. AT 1145 PM CDT...A LINE OF STRONG TO SEVERE THUNDERSTORMS EXTENDED FROM MELBOURNE TO CLINTON TO PERRYVILLE TO CAMDEN. THE STORMS ARE MOVING EAST AT 50 MPH. SEVERE THUNDERSTORM WATCH NUMBER 431 REMAINS IN EFFECT FOR THE FOLLOWING COUNTIES UNTIL 100 AM CDT... ...PERRY...CONWAY...CLEBURNE...VAN BUREN...STONE...AND IZARD. 22
Local storm report, Jun 15, 12:09 AM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1209 AM CDT FRI JUN 15 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1125 PM MORRILTON AR .88 INCH HAIL
06/14/01 CONWAY REPORTED BY LAW
ENFORCEMENT.
1138 PM HOT SPGS AR WIND DAMAGE
06/14/01 GARLAND TREES AND POWER LINES
DOWN. REPORTED BY LAW
ENFORCEMENT.
1145 PM 2 N BENTON AR WIND DAMAGE
06/14/01 SALINE TREES DOWN. REPORTED BY
HAM RADIO OPERATOR.
1147 PM BENTON AR 70 MPH TSTM GUST
06/14/01 SALINE REPORTED BY HAM RADIO
OPERATOR.
1150 PM CONWAY AR 60 MPH TSTM GUST
06/14/01 FAULKNER REPORTED BY HAM RADIO
OPERATOR.Local storm report, Jun 15, 12:19 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1219 AM CDT FRI JUN 15 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1205 AM COLLEGEVILLE AR 60 MPH TSTM GUST
06/15/01 SALINE REPORTED BY HAM RADIO
OPERATOR.
1210 AM JACKSONVILLE AR .88 INCH HAIL
06/15/01 PULASKI REPORTED BY PUBLIC.Local storm report, Jun 15, 12:33 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1233 AM CDT FRI JUN 15 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1210 AM BRYANT AR WIND DAMAGE
06/15/01 SALINE TREES DOWN. REPORTED BY
HAM RADIO OPERATOR.
1215 AM ALEXANDER AR WIND DAMAGE
06/15/01 PULASKI TREES DOWN. REPORTED BY
HAM RADIO OPERATOR.
1222 AM (LIT)LITTLE ROCK ADAMS FL AR 54 MPH TSTM GUST
06/15/01 PULASKI OFFICIAL OBSERVATION.Special weather statement, Jun 15, 12:35 AM CDT, 40 minutes before
ARZ031-039-053-054-150615- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1235 AM CDT FRI JUN 15 2001 SEVERE THUNDERSTORM WATCH NUMBER 431 WHICH WAS ISSUED EARLIER THIS EVENING IS NO LONGER IN EFFECT FOR THE FOLLOWING COUNTIES IN CENTRAL ARKANSAS... ...CONWAY AND PERRY... SEVERE THUNDERSTORM WATCH NUMBER 432 WHICH WAS ISSUED EARLIER THIS EVENING IS NO LONGER IN EFFECT FOR THE FOLLOWING COUNTIES IN CENTRAL AND SOUTHERN ARKANSAS... ...HOT SPRING AND CLARK... AT 1225 AM CDT...A LINE OF STRONG TO SEVERE THUNDERSTORMS EXTENDED FROM CAVE CITY TO CABOT TO FORDYCE. THE STORMS ARE MOVING EAST AT 45 MPH. SEVERE THUNDERSTORM WATCH NUMBER 431 REMAINS IN EFFECT FOR THE FOLLOWING COUNTIES UNTIL 100 AM CDT... ...CLEBURNE...VAN BUREN...STONE...AND IZARD. SEVERE THUNDERSTORM WATCH NUMBER 432 REMAINS IN EFFECT FOR THE FOLLOWING COUNTIES UNTIL 200 AM CDT... SALINE...FAULKNER...LONOKE...PULASKI...GRANT...PRAIRIE...WHITE... MONROE...WOODRUFF...LINCOLN...CLEVELAND...BRADLEY...JEFFERSON... ARKANSAS...CALHOUN...OUACHITA...AND DALLAS. 51
Special weather statement, Jun 15, 1:05 AM CDT, 10 minutes before
ARZ032-043-055-062-066-067-150645- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 105 AM CDT FRI JUN 15 2001 SEVERE THUNDERSTORM WATCH NUMBER 431 EXPIRED AT 100 AM CDT. SEVERE THUNDERSTORM WATCH NUMBER 432 WHICH WAS ISSUED EARLIER THIS EVENING IS NO LONGER IN EFFECT FOR THE FOLLOWING COUNTIES IN CENTRAL AND SOUTHWEST ARKANSAS... ...SALINE...FAULKNER...GRANT...CALHOUN...OUACHITA...AND DALLAS... AT 100 AM CDT...A LINE OF STRONG TO SEVERE THUNDERSTORMS EXTENDED FROM DIAZ TO SEARCY TO PINE BLUFF TO NEAR ROCK SPRINGS. THE STORMS ARE MOVING EAST AT 45 MPH. SEVERE THUNDERSTORM WATCH NUMBER 432 REMAINS IN EFFECT FOR THE FOLLOWING COUNTIES UNTIL 200 AMr CDT... ...LONOKE...PULASKI...PRAIRIE...WHITE...MONROE...WOODRUFF... LINCOLN...CLEVELAND...BRADLEY...JEFFERSON...AND ARKANSAS. 51
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 7:54 PM CDT | Severe Thunderstorm Warning | LZK | Boone, Newton | 66 min |
| Jun 14, 8:29 PM CDT | Severe Thunderstorm Warning | LZK | Polk, Scott | 61 min |
| Jun 14, 8:32 PM CDT | Severe Thunderstorm Warning | LZK | Marion | 53 min |
| Jun 14, 9:03 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery, Yell | 67 min |
| Jun 14, 9:03 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Newton | 67 min |
| Jun 14, 9:03 PM CDT | Severe Thunderstorm Warning | LZK | Logan | 67 min |
| Jun 14, 9:15 PM CDT | Severe Thunderstorm Warning | LZK | Baxter | 45 min |
| Jun 14, 9:25 PM CDT | Severe Thunderstorm Warning | LZK | Marion, Searcy | 50 min |
| Jun 14, 9:30 PM CDT | Severe Thunderstorm Warning | LZK | Pike, Polk | 45 min |
| Jun 14, 9:30 PM CDT | Severe Thunderstorm Warning | LZK | Scott | 45 min |
| Jun 14, 9:36 PM CDT | Severe Thunderstorm Warning | LZK | Fulton, Izard | 54 min |
| Jun 14, 10:09 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Hot Spring, Perry, Yell | 66 min |
| Jun 14, 10:09 PM CDT | Severe Thunderstorm Warning | LZK | Clark | 66 min |
| Jun 14, 10:09 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Logan, Pope | 66 min |
| Jun 14, 10:30 PM CDT | Severe Thunderstorm Warning | LZK | Izard | 40 min |
| Jun 14, 10:33 PM CDT | Severe Thunderstorm Warning | LZK | Sharp | 42 min |
| Jun 14, 10:50 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Van Buren | 60 min |
| Jun 14, 11:11 PM CDT | Severe Thunderstorm Warning | LZK | Dallas, Grant, Hot Spring, Saline | 59 min |
| Jun 14, 11:11 PM CDT | Severe Thunderstorm Warning | LZK | Ouachita | 59 min |
| Jun 14, 11:11 PM CDT | Severe Thunderstorm Warning | LZK | Faulkner, Perry, Pulaski | 59 min |
| Jun 14, 11:22 PM CDT | Flash Flood Warning | LZK | Izard, Searcy, Sharp, Stone | 113 min |
| Jun 14, 11:28 PM CDT | Severe Thunderstorm Warning | LZK | Stone | 47 min |
| Jun 14, 11:49 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Independence | 56 min |
| Jun 14, 11:56 PM CDT | Severe Thunderstorm Warning | LZK | Bradley, Calhoun, Cleveland | 64 min |
| Jun 15, 12:08 AM CDT | Severe Thunderstorm Warning | LZK | Faulkner, Lonoke, White | 57 min |
| Jun 15, 12:08 AM CDT | Severe Thunderstorm Warning | LZK | Grant, Jefferson, Pulaski | 57 min |
| Jun 15, 12:30 AM CDT | Severe Thunderstorm Warning | LZK | Prairie | 60 min |
| Jun 15, 12:39 AM CDT | Severe Thunderstorm Warning | LZK | Drew, Lincoln | 66 min |
| Jun 15, 12:44 AM CDT | Severe Thunderstorm Warning | LZK | Jackson | 61 min |
| Jun 15, 1:15 AM CDT | Severe Thunderstorm Warning | LZK | Monroe, Woodruff | 60 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.